MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012448-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat mildly calcified, mildly tortuous left anterior descending coronary artery that is 80% stenosed.During preparation, the 2.75x12mm nc trek rx balloon dilatation catheter (bdc) was prepped prior to removing the protective sheath/stylet.The nc trek bdc tip could not advance over a 0.014" unspecified guidewire.During removal of the nc trek bdc from the guidewire, resistance was felt.An unspecified bdc was used to complete the procedure.There were no reported adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the bdc was prepped prior to the sheath being removed.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: complete the following steps to prepare the nc trek rx coronary dilatation catheter for use: slide the protective sheath off the balloon prior to performing air aspiration.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Based on the information provided, a definitive cause for the reported difficulties could not be determined.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Possible factors that may contribute to the difficult advancing and removing the balloon dilatation catheter (bdc) from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, device placement technique, buildup of procedural contaminants in the guide wire lumen, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.In this case, a conclusive cause for the reported complaints could not be determined since the device or component were not returned for analysis.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017: incorrect prep.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22287306
Report Number2024168-2025-06274
Device Sequence Number18366054
Product Code LOX
UDI-Device Identifier08717648151811
UDI-Public(01)08717648151811(17)270630(10)40730G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012448-12
Device Catalogue Number1012448-12
Device Lot Number40730G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown